Alert archive / California / Lake Wind Advisories in 2016

Lake Wind Advisory 3, NWS Reno, NV

January 15, 2016Douglas County, Washoe County, Nevada; 4 counties in California

NWS Reno, NV issued this lake wind advisory at Jan 15, 2016, 2:26 PM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It took effect at Jan 16, 2016, 10:00 AM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 2:26 PM PST (22:26 UTC)
In effect from
Jan 16, 2016, 10:00 AM PST
Expired
Jan 16, 2016, 7:00 PM PST
In force
9 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
651 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS75 KREV 152226
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
226 PM PST FRI JAN 15 2016

CAZ072-NVZ002-161030-
/O.NEW.KREV.LW.Y.0003.160116T1800Z-160117T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
226 PM PST FRI JAN 15 2016

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST SATURDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
PST SATURDAY. 

* WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40
  MPH.

* WAVE HEIGHTS: BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES ON
  THE EAST AND NORTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
3 follow-up statements
404 
WWUS75 KREV 160508
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
908 PM PST FRI JAN 15 2016

CAZ072-NVZ002-161300-
/O.CON.KREV.LW.Y.0003.160116T1800Z-160117T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
908 PM PST FRI JAN 15 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST
SATURDAY FOR LAKE TAHOE...

* WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 
  MPH. 

* WAVE HEIGHTS: BUILDING TO 2 TO 4 FEET WITH THE HIGHEST WAVES 
  ON THE EAST AND NORTH SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
557 
WWUS75 KREV 161138
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
338 AM PST SAT JAN 16 2016

CAZ072-NVZ002-170100-
/O.CON.KREV.LW.Y.0003.160116T1800Z-160117T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
338 AM PST SAT JAN 16 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR LAKE TAHOE...

* WINDS: INCREASING TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: BUILDING TO 2 TO 4 FEET BY LATE MORNING...WITH
  THE HIGHEST WAVES ON THE EAST AND NORTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
245 
WWUS75 KREV 162139
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
139 PM PST SAT JAN 16 2016

CAZ072-NVZ002-170300-
/O.CON.KREV.LW.Y.0003.000000T0000Z-160117T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
139 PM PST SAT JAN 16 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR LAKE TAHOE...

* WINDS: WEST TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 1 TO 3 FEET...WITH THE HIGHEST WAVES ON THE EAST
  AND NORTH SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 15, 9:33 AM PST, 4 hours 53 minutes earlier.

Area forecast discussion, Jan 15, 9:33 AM PST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
933 AM PST FRI JAN 15 2016

.UPDATE...

SNOW THAT FELL OVERNIGHT IN THE VALLEYS IS LIKELY TO DELAY
WARMING A BIT FROM THE CURRENT FORECAST SO WE HAVE LOWERED HIGH
TEMPERATURES A LITTLE IN THE VALLEYS OF WESTERN NEVADA
TODAY...EVEN WITH DECREASED SKY COVER. CLOUDS BEGIN TO INCREASE
LATER TODAY AHEAD OF THE SYSTEM MOVING INTO THE REGION LATE
TONIGHT AND SATURDAY. MOST RECENT FORECAST MODEL GUIDANCE SHOWS
THIS SYSTEM TO BE A LITTLE WETTER THAN PREVIOUSLY THOUGHT...SO WE
MAY HAVE TO ISSUE AN ADVISORY FOR THE TAHOE BASIN AGAIN TONIGHT
BUT THAT WILL BE WORKED OUT LATER THIS MORNING OR EARLY THIS
AFTERNOON. THERE ARE ALSO SNOW LEVEL ISSUES SHOWING UP IN THE
FORECAST MODELS WITH ANY PRECIPITATION THAT MAKES ITS WAY INTO
WESTERN NEVADA SATURDAY MORNING. XX

&&

.PREVIOUS DISCUSSION... /ISSUED 632 AM PST FRI JAN 15 2016/

UPDATE...
THE SHORTWAVE WHICH BROUGHT MODERATE SNOWFALL TO THE REGION WAS
QUICKLY EXITING TO THE SOUTH AND EAST. AS A RESULT SNOW HAS
DIMINISHED WITH SOME AREAS OF THE NORTHERN SIERRA AND WESTERN NV
SEEING BREAKS IN THE CLOUDS. THE SNOW ADVISORY IS CANCELED.
UPDATED THE FORECAST TO REFLECT A FEW LINGERING SNOW SHOWERS
MAINLY MONO-MINERAL COUNTIES FOR THE NEXT FEW HOURS AS WELL AS A
DECREASE IN CLOUD COVER. AFTER SOME SUNSHINE THIS MORNING, HIGH
CLOUDS WILL THICKEN THIS AFTERNOON AS THE NEXT SYSTEM APPROACHES.
HOHMANN

PREVIOUS DISCUSSION... /ISSUED 324 AM PST FRI JAN 15 2016/

SYNOPSIS...

A SERIES OF STORM SYSTEMS WILL IMPACT THE SIERRA AND WESTERN NEVADA
THROUGH NEXT WEEK WITH PERIODS OF GUSTY WINDS...MOUNTAIN SNOW AND
VALLEY RAIN. A WEAK STORM BRINGS LIGHT SNOW AND RAIN LATE TONIGHT
AND SATURDAY, THEN A MILDER AND WETTER STORM SYSTEM ARRIVES SUNDAY.
THIS STORM COULD LINGER THROUGH MID WEEK AND PRODUCE SUBSTANTIAL
SNOW FOR THE SIERRA, BUT DETAILS REMAIN UNCERTAIN AT THIS TIME.

SHORT TERM...

THE BACK EDGE OF THE CURRENT STORM SYSTEM IS RESEMBLING
CHARACTERISTICS OF AN INSIDE SLIDER, AS BANDS OF SNOW AND RAIN
MOVING ACROSS THE SIERRA AND WESTERN NV MAY END UP DROPPING AN
INCH OR TWO OF SNOWFALL (WITH UP TO 4 INCHES POSSIBLE NEAR THE
SIERRA CREST FROM TAHOE SOUTHWARD INTO MONO COUNTY) UNTIL THE
PRECIP ENDS BEFORE DAYBREAK. AT THE NWS OFFICE NEAR 5000 FEET,
SNOW IS ACCUMULATING ON PAVED SURFACES. WHEN THE HEAVIER SNOW
ENDS, MELTING SHOULD BEGIN ON PAVEMENT, BUT EARLY MORNING
COMMUTERS IN THE NORTH VALLEYS AND OTHER HIGHER ELEVATION HIGHWAYS
AROUND RENO-SPARKS-CARSON CITY AND WEST CENTRAL NV COULD
ENCOUNTER SLICK OR SLUSHY ROAD CONDITIONS.

FARTHER NORTH, VERY LIGHT SNOW WAS OCCURRING AT TIMES AND UNTREATED
ROADS REMAIN SNOW COVERED, SO WE WILL KEEP THE WINTER WEATHER
ADVISORY GOING FOR NOW. AS FOR WINDS, THE ONLY STRONG WIND REPORTS
REMAINING WERE ACROSS SOUTHERN MONO COUNTY INCLUDING THE KMMH
AIRPORT, ALTHOUGH LATEST OBSERVATION WAS SHOWING A DECREASE IN
WIND SPEED. THEREFORE WE PLAN TO EXPIRE THE WIND ADVISORY AT ITS
SCHEDULED TIME.

LATER TODAY, CONDITIONS WILL IMPROVE BRIEFLY BEFORE THE NEXT
WEATHER SYSTEM ARRIVES LATER TONIGHT AND SATURDAY. THIS IS MORE OF
A WARM ADVECTION TYPE EVENT WITH LIGHTER PRECIPITATION EXPECTED
FOR THE SIERRA AND WESTERN NV. OVERALL SNOW LEVELS WILL BECOME
HIGHER AND PUSH ABOVE 5000 FEET, BUT SOME OF THE VALLEYS IN WEST
CENTRAL NV COULD REMAIN COLD ENOUGH FOR LIGHT SNOW THRU SATURDAY
MORNING. SNOWFALL POTENTIAL STILL LOOKS UNIMPRESSIVE, WITH LESS
THAN 3 INCHES AROUND LAKE TAHOE AND POSSIBLY UP TO 6 INCHES NEAR
THE SIERRA CREST. BY SATURDAY AFTERNOON, THE PRECIPITATION WILL
TAPER OFF AND SNOW LEVELS JUMP MUCH HIGHER AS GUSTY WINDS TAKE
OVER. SOME WIND GUSTS COULD REACH 40-50 MPH IN FAR WESTERN NV AND
THE TAHOE BASIN/MONO COUNTY, WITH SIERRA RIDGE GUSTS CLOSE TO 100
MPH.

SATURDAY NIGHT LOOKS DRY ACROSS THE REGION, BEFORE THE NEXT STORM
ARRIVES SUNDAY-SUNDAY NIGHT. THIS MAY BE THE FIRST IN A SERIES OF
HIGHER MOISTURE EVENTS WITH AN ATMOSPHERIC RIVER EXTENDING ACROSS
THE PACIFIC. LOCATION OF THIS MOISTURE FEED HAS VARIED, BUT AT
THIS TIME IT APPEARS THE MAIN SURGE OF WET WEATHER WILL BE
DIRECTED INTO NORTHEAST CA FOR SUNDAY AFTERNOON AND EVENING, THEN
DRIFT SOUTHWARD TO THE TAHOE REGION BY SUNDAY NIGHT. THIS
ORIENTATION AND THE SUBTROPICAL NATURE WILL LEAD TO A FURTHER RISE
IN SNOW LEVELS, GENERALLY ABOVE 6000 FEET FOR NORTHEAST CA AND
PUSHING ABOVE 7000 FEET FOR TAHOE ON SUNDAY, BEFORE EDGING DOWN
TO NEAR LAKE LEVEL LATE SUNDAY NIGHT. FOR WESTERN NV, BREEZY AND
MILD CONDITIONS WITH HIGHS NEAR OR ABOVE 50 DEGREES ARE EXPECTED
FOR SUNDAY, WITH RAIN POSSIBLE SUNDAY NIGHT. MJD

LONG TERM...MONDAY THROUGH THURSDAY...

ONLY MINOR CHANGES WERE MADE THIS MORNING DUE TO LOWER THAN AVERAGE
CONFIDENCE IN THE STORM TRACK AND TIMING OF INDIVIDUAL STORM
FEATURES. BOTH THE GFS/ECMWF SHOW LARGE RUN TO RUN VARIABILITY AND
ARE OUT OF PHASE WITH ONE ANOTHER NEXT WEEK. TO START THE PERIOD, A
STORM WILL BE MOVING THROUGH THE REGION WITH WET HEAVY SIERRA SNOW
AND VALLEY RAIN. THE GFS BRINGS AND END TO THE PRECIPITATION BY
MONDAY AFTERNOON WITH ITS SHARPER TROUGH. HOWEVER, THE ECMWF BRINGS
ANOTHER WAVE INTO THE SIERRA WITH ASSOCIATED ATMOSPHERIC RIVER AIMED
AT ALPINE AND MONO COUNTIES. THIS WOULD BRING ANOTHER ROUND OF VERY
WET HEAVY SNOW TO THE MOUNTAINS AND PERIODS OF MODERATE RAINFALL TO
WESTERN NV VALLEYS SOUTH OF ABOUT I-80 LATE MONDAY THROUGH TUESDAY
MORNING. BEYOND TUESDAY, THERE WILL CONTINUE TO BE A THREAT FOR
PRECIPITATION ALTHOUGH CONFIDENCE IN TIMING IS TOO LOW TO SPECULATE
RIGHT NOW. WE MAINTAINED SOME CHANCE OF RAIN AND MOUNTAIN SNOW FOR
NOW FOR THE MIDDLE TO LATTER PART OF NEXT WEEK. HOHMANN

AVIATION...

PERIODS OF MODERATE SNOW IN THE SIERRA AND A MIX OF RAIN AND SNOW
SHOWERS ACROSS LOWER ELEVATIONS INTO WESTERN NV WILL WIND DOWN THIS
MORNING, 12Z-15Z FOR AREAS NORTH OF HIGHWAY 50 AND BY 18Z ACROSS
MONO-MINERAL COUNTIES. WINDS CONTINUED TO GUST TO 50-55 KT AT
KMMH AS OF THIS WRITING, BUT THESE WINDS ARE EXPECTED TO EASE
THROUGH THE MORNING AS THE UPPER TROUGH SWINGS TO THE EAST AND
BOTH WINDS ALOFT AND SURFACE GRADIENT RELAX.

AFTER A BRIEF BREAK TODAY, THE NEXT SYSTEM WILL ONCE AGAIN BRING
INCREASING WINDS TONIGHT AND SATURDAY WITH ANOTHER CHANCE OF
MOUNTAIN SNOW AND VALLEY RAIN SHOWERS. RIDGE GUSTS WILL INCREASE TO
50-60 KT OVERNIGHT AND 65-75 KT ON SATURDAY AS THE NEXT
PRECIPITATION BAND ARRIVES. SNOW LEVELS ARE GOING TO START AROUND
5500-6000 FEET WITH AN INCH OR TWO OF WET SNOW AT KTVL/KTRK/KMMH
BY SATURDAY MORNING. OTHERWISE, SNOW LEVELS RISE A BIT DURING THE
DAY SATURDAY WITH ADDITIONAL SNOWFALL CONFINED TO HIGHER TERRAIN.
EXPECT MT/TRRN OBSCUREMENT IN THE SIERRA WITH TURBULENCE FOR
WESTERN NV AIRPORTS. SURFACE WINDS WILL GUST 30-35 KT WITH A
PERIOD OF GUSTS CLOSE TO 45 KT POSSIBLE ALONG THE EASTERN SIERRA,
ESPECIALLY KMEV-KCXP-KRNO-KSVE. HOHMANN

REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

In the hours before

Local storm report, Jan 15, 11:18 AM PST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1118 AM PST FRI JAN 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             2 NE RENO               39.57N 119.80W
01/15/2016  M1.0 INCH        WASHOE             NV   OFFICIAL NWS OBS

            1 INCH OF SNOW WITH A LIQUID EQUIVALENT OF 0.12 INCHES
            WAS MEASURED AT THE NWS FORECAST OFFICE AT 4980 FEET.
            MOST OF THE SNOW FELL BETWEEN 3 AND 4 AM.

0415 AM     SNOW             2 SSE STEAD AIRPORT     39.64N 119.86W
01/15/2016  M3.5 INCH        WASHOE             NV   NWS EMPLOYEE

            NWS EMPLOYEE MEASURED 3.5 INCHES OF SNOW THAT FELL AS OF
            415AM.

0457 AM     SNOW             4 N RENO                39.60N 119.82W
01/15/2016  M2.0 INCH        WASHOE             NV   NWS EMPLOYEE

0604 AM     SNOW             7 WSW SONOMA PEAK       40.80N 117.73W
01/15/2016  M2.0 INCH        PERSHING           NV   PUBLIC

            MEASURED 12 MILES SOUTH OF WINNEMUCCA IN GRASS VALLEY
            NEVADA.

0608 AM     SNOW             PORTOLA                 39.80N 120.47W
01/15/2016  M5.0 INCH        PLUMAS             CA   PUBLIC

            OVERNIGHT TOTAL SNOWFALL.

0636 AM     SNOW             SUN VALLEY              39.60N 119.78W
01/15/2016  M0.5 INCH        WASHOE             NV   PUBLIC

            OVERNIGHT TOTAL SNOWFALL

0645 AM     HEAVY RAIN       3 WSW GARDNERVILLE RANC 38.87N 119.80W
01/15/2016  M0.74 INCH       DOUGLAS            NV   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 0.74 INCHES OF PRECIPITATION IN
            THE LAST 24 HOURS.

0657 AM     HEAVY SNOW       3 N VIRGINIA CITY       39.36N 119.65W
01/15/2016  M9.0 INCH        STOREY             NV   EMERGENCY MNGR

            OVERNIGHT TOTAL SNOWFALL.

0657 AM     SNOW             3 ENE STEAD AIRPORT     39.68N 119.83W
01/15/2016  M4.0 INCH        WASHOE             NV   PUBLIC

            OVERNIGHT TOTAL SNOWFALL

0657 AM     HEAVY SNOW       VIRGINIA CITY           39.31N 119.64W
01/15/2016  M12.0 INCH       STOREY             NV   EMERGENCY MNGR

            OVERNIGHT TOTAL SNOWFALL OF 9 TO 12 INCHES.

0657 AM     SNOW             8 NE HALLELUJAH JUNCTIO 39.86N 119.93W
01/15/2016  M4.0 INCH        WASHOE             NV   PUBLIC

            OVERNIGHT TOTAL SNOWFALL IN RED ROCK.

0657 AM     SNOW             S GALENA                39.38N 119.83W
01/15/2016  M2.0 INCH        WASHOE             NV   PUBLIC

            OVERNIGHT TOTAL SNOWFALL MEASURED AT 5790 FEET.

0657 AM     SNOW             MAMMOTH LAKES           37.64N 118.96W
01/15/2016  E5.0 INCH        MONO               CA   PUBLIC

            OVERNIGHT TOTAL SNOWFALL. ESTIMATED DUE TO DRIFTING.

0700 AM     SNOW             1 NE INCLINE VILLAGE    39.26N 119.95W
01/15/2016  M11.0 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 11 INCHES OF SNOW AT 6700 FEET.
            SNOW STARTED AROUND 2 PM THURSDAY.

0700 AM     HEAVY SNOW       1 NNW INCLINE VILLAGE   39.26N 119.97W
01/15/2016  M15.0 INCH       WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 15 INCHES OF SNOW AT 7600 FEET.

0700 AM     SNOW             17 NNW RENO             39.77N 119.95W
01/15/2016  M2.1 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION REPORTED 2.1 INCHES OF NEW SNOW WITH
            0.23 INCHES OF LIQUID OVER THE LAST 24 HOURS.

0700 AM     SNOW             4 E ALPINE MEADOWS      39.17N 120.14W
01/15/2016  M7.5 INCH        PLACER             CA   CO-OP OBSERVER

            CO-OP OBSERVER MEASURED 7.5 INCHES OF SNOW AND 0.72
            INCHES OF LIQUID OVER THE LAST 24 HOURS. ELEVATION IS
            6230 FEET.

0730 AM     SNOW             2 E DEVILS GATE SUMMIT  38.35N 119.33W
01/15/2016  E4.0 INCH        MONO               CA   TRAINED SPOTTER

            STORM TOTAL THROUGH 730 AM THIS MORNING AT 7200 FEET
            ELEVATION. ESTIMATED DUE TO DRIFTING.

0800 AM     SNOW             9 W RENO                39.54N 119.99W
01/15/2016  M1.5 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION REPORTED 1.5 INCHES OF SNOW WITH 0.51
            INCHES OF LIQUID OVER THE LAST 24 HOURS.

0800 AM     SNOW             N SUN VALLEY            39.60N 119.78W
01/15/2016  M1.8 INCH        WASHOE             NV   COCORAHS

            COCORAHS STATION JUST NORTH OF SUN VALLEY REPORTED 1.8
            INCHES OF NEW SNOW WITH 0.24 INCHES OF LIQUID OVER THE
            LAST 24 HOURS.

0800 AM     SNOW             1 SSW BOCA RESERVOIR    39.39N 120.09W
01/15/2016  M5.5 INCH        NEVADA             CA   CO-OP OBSERVER

            CO-OP OBSERVER REPORTED 5.5 INCHES OF SNOW OVER THE LAST
            24 HOURS WITH 0.61 INCHES OF LIQUID. ELEVATION IS 5575
            FEET.

0800 AM     SNOW             VIRGINIA CITY           39.31N 119.64W
01/15/2016  M3.0 INCH        STOREY             NV   CO-OP OBSERVER

            CO-OP OBSERVER IN VIRGINIA CITY MEASURED 3.0 INCHES OF
            SNOW WITH 0.50 INCHES OF LIQUID OVER THE LAST 24 HOURS.
            ELEVATION IS 6340 FEET.

0800 AM     SNOW             TAHOE CITY              39.17N 120.14W
01/15/2016  E6.0 INCH        PLACER             CA   COAST GUARD

            COAST GUARD IN TAHOE CITY ESTIMATED 6.0 INCHES OF SNOW IN
            THE LAST 24 HOURS. ELEVATION IS 6240 FEET.

0810 AM     SNOW             9 N RENO                39.67N 119.82W
01/15/2016  M3.0 INCH        WASHOE             NV   COCORAHS

            COCORAHS REPORTED 3.0 INCHES OF SNOW WITH 0.27 INCHES OF
            LIQUID OVER THE LAST 24 HOURS.

0900 AM     SNOW             2 WNW EAGLE LAKE        40.66N 120.78W
01/15/2016  M2.5 INCH        LASSEN             CA   TRAINED SPOTTER

            STORM TOTAL. 0.13 INCHES OF LIQUID EQUIVALENT.

0900 AM     SNOW             6 WNW SUSANVILLE MUNICI 40.42N 120.66W
01/15/2016  M2.0 INCH        LASSEN             CA   CO-OP OBSERVER

            CO-OP OBSERVER IN SUSANVILLE REPORTED 2.0 INCHES OF SNOW
            OVER THE LAST 24 HOURS. ELEVATION IS 4184 FEET.

0900 AM     SNOW             1 W VERDI               39.52N 120.03W
01/15/2016  M2.0 INCH        SIERRA             CA   CO-OP OBSERVER

            CO-OP OBSERVER WEST OF VERDI MEASURED 2.0 INCHES OF SNOW
            WITH 0.55 INCHES OF LIQUID. ELEVATION IS 5439 FEET.

0900 AM     SNOW             1 N COLD SPRINGS VALLEY 39.68N 119.96W
01/15/2016  M3.0 INCH        WASHOE             NV   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 3.0 INCHES OF SNOW WITH 0.54
            LIQUID OVER THE LAST 24 HOURS.

0900 AM     SNOW             5 E ALPINE MEADOWS      39.18N 120.14W
01/15/2016  M10.5 INCH       PLACER             CA   TRAINED SPOTTER

            STORM TOTAL AT ELEVATION 6330 FEET IN HOMEWOOD.

0916 AM     SNOW             5 SW SOUTH LAKE TAHOE   38.89N 120.05W
01/15/2016  M6.0 INCH        EL DORADO          CA   COCORAHS

            COCORAHS OBSERVER REPORTED 6 INCHES OF NEW SNOWFALL IN
            THE LAST 24 HOURS WITH 0.95 INCHES OF LIQUID EQUIVALENT.

0920 AM     SNOW             BOCA RESERVOIR          39.40N 120.09W
01/15/2016  M5.5 INCH        NEVADA             CA   CO-OP OBSERVER

            COOPERATIVE WEATHER OBSERVER REPORTED 5.5 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS WITH 0.61 INCHES OF LIQUID
            EQUIVALENT.

0921 AM     SNOW             BODIE                   38.21N 119.01W
01/15/2016  M3.0 INCH        MONO               CA   CO-OP OBSERVER

            COOPERATIVE WEATHER OBSERVER REPORTED 3 INCHES OF NEW
            SNOWFALL WITH 0.25 INCHES OF LIQUID EQUIVALENT AT 8370
            FEET.

0922 AM     SNOW             CEDARVILLE              41.53N 120.17W
01/15/2016  M1.5 INCH        MODOC              CA   CO-OP OBSERVER

            COOPERATIVE WEATHER OBSERVER REPORTED 1.5 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS WITH 0.13 INCHES OF LIQUID
            EQUIVALENT.

0925 AM     HEAVY SNOW       1 NE INCLINE VILLAGE    39.26N 119.95W
01/15/2016  M12.0 INCH       WASHOE             NV   PUBLIC

            DIAMOND PEAK SKI RESORT REPORTED 12 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0925 AM     SNOW             3 ENE PLEASANT VALLEY   39.38N 119.72W
01/15/2016  M1.0 INCH        WASHOE             NV   TRAINED SPOTTER

            STORM TOTAL SNOW ACCUMULATION AT ELEVATION 4700 FEET.

0926 AM     HEAVY SNOW       HEAVENLY VALLEY         38.96N 119.89W
01/15/2016  M12.0 INCH       DOUGLAS            NV   PUBLIC

            HEAVENLY LAKE TAHOE REPORTED 12 INCHES OF NEW SNOWFALL IN
            THE LAST 24 HOURS.

0929 AM     SNOW             HOMEWOOD                39.08N 120.17W
01/15/2016  M8.0 INCH        PLACER             CA   PUBLIC

            HOMEWOOD MOUNTAIN SKI RESORT REPORTED 8 INCHES OF NEW
            SNOWFALL IN THE LAST 24 HOURS.

0930 AM     HEAVY SNOW       NORTHSTAR               39.28N 120.12W
01/15/2016  M18.0 INCH       PLACER             CA   PUBLIC

            NORTHSTAR AT TAHOE REPORTED 18 INCHES OF NEW SNOWFALL IN
            THE LAST 24 HOURS.

0930 AM     SNOW             MOUNT ROSE SKI AREA     39.33N 119.89W
01/15/2016  M2.0 INCH        WASHOE             NV   PUBLIC

            MOUNT ROSE SKI RESORT REPORTED 2 INCHES OF NEW SNOWFALL
            IN THE LAST 24 HOURS.

0932 AM     HEAVY SNOW       SQUAW VALLEY            39.20N 120.22W
01/15/2016  M13.0 INCH       PLACER             CA   PUBLIC

            SQUAW VALLEY RESORT REPORTED 13 INCHES OF NEW SNOWFALL IN
            THE LAST 24 HOURS.

0934 AM     SNOW             1 SE DONNER SUMMIT      39.32N 120.38W
01/15/2016  M5.0 INCH        NEVADA             CA   PUBLIC

            SUGAR BOWL SKI RESORT REPORTED 5 INCHES OF NEW SNOWFALL
            IN THE LAST 24 HOURS.

0935 AM     HEAVY SNOW       1 NNE DONNER SUMMIT     39.34N 120.38W
01/15/2016  M12.0 INCH       NEVADA             CA   PUBLIC

            TAHOE DONNER REPORTED 12 INCHES OF NEW SNOWFALL IN THE
            LAST 24 HOURS.

0937 AM     SNOW             2 W MAMMOTH LAKES       37.64N 118.99W
01/15/2016  M10.0 INCH       MONO               CA   PUBLIC

            MAMMOTH MOUNTAIN REPORTED 10 INCHES OF NEW SNOWFALL IN
            THE LAST 24 HOURS.

0939 AM     SNOW             JUNE LAKE               37.78N 119.08W
01/15/2016  M10.0 INCH       MONO               CA   PUBLIC

            JUNE MOUNTAIN REPORTED 10 INCHES OF NEW SNOWFALL IN THE
            LAST 24 HOURS.

1000 AM     SNOW             BODIE                   38.21N 119.01W
01/15/2016  E3.0 INCH        MONO               CA   CO-OP OBSERVER

            STORM TOTAL SNOWFALL. 0.25 LIQUID EQUIVALENT. ESTIMATED
            DUE TO STRONG WINDS AND DRIFTING OVERNIGHT.

1000 AM     SNOW             3 SSW SOUTH LAKE TAHOE  38.90N 120.00W
01/15/2016  M10.2 INCH       EL DORADO          CA   ASOS

            ASOS AT SOUTH LAKE TAHOE REPORTED 10.2 INCHES OF NEW SNOW
            WITH A LIQUID OF 0.49 INCHES OVER THE LAST 24 HOURS.
            ELEVATION IS 6314 FEET.

1000 AM     HEAVY SNOW       4 SSW PROSSER CREEK RES 39.33N 120.18W
01/15/2016  M9.0 INCH        NEVADA             CA   TRAINED SPOTTER

            STORM TOTAL SNOW AT ELEVATION 6250 FEET.

1000 AM     SNOW             2 SE SPANISH SPRINGS AI 39.65N 119.69W
01/15/2016  M1.3 INCH        WASHOE             NV   TRAINED SPOTTER

            STORM TOTAL SNOWFALL. 0.26 INCHES OF LIQUID EQUIVALENT.

1045 AM     SNOW             1 S GLENBROOK           39.08N 119.94W
01/15/2016  E4.0 INCH        DOUGLAS            NV   CO-OP OBSERVER

            CO-OP OBSERVER ESTIMATED 4.0 INCHES OF NEW SNOW SINCE 5PM
            YESTERDAY. ELEVATION IS 6350 FEET.

1100 AM     SNOW             6 ENE SOUTH LAKE TAHOE  38.98N 119.89W
01/15/2016  M10.0 INCH       DOUGLAS            NV   CO-OP OBSERVER

            CO-OP OBSERVER REPORTED 10.0 INCHES OF NEW SNOW SINCE 5PM
            YESTERDAY. ELEVATION IS 7334 FEET.

&&

DNORMAN

Nearby

Lake Wind Advisories in California, 2016Lake Wind Advisories in Nevada, 2016Every lake wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.